Patient: Hi, um you have probably heard this many times, so sorry for that.so basically my boyfriend and i had sex without a condom, he didnt finish in me ( i do know that precum can make you pregnant) i am on the pill, but i have a problem taking it at the exact same time every night. but a few mornings ago i fell a bit nauseated, nothing really bad just a yucky feeling early in the morning ( this has happened in the past) i am started to get some acne and a bit of bloating and according to my birth control and my tracker i am to start my period in the next 5 days. so i am guessing the best bet would be to get a test and i find out. i just wanted an opinion.
Doctor: Precum or pre-ejaculatory fluid is released when a guy gets an erection. It rarely if ever, contains active sperm with t he capacity to fertilize an egg. Also while you are on the pill, despite variable timings, unless you have missed any pills I can safely vouch for the fact that you are not pregnant. A few hours here and there generally do not affect the effectiveness of the pill but this kind of a variation makes you prone to missing the pills. One way of reminding yourself to take the pill on time is to time it early morning around breakfast or just before you go to bed.Acne, bloating and nausea can be due to the pill itself as they are known side effects of birth control pills. These side effects should go away in 2- 3 cycles once your body gets used to the pills. Newer birth control pills containing spironolactone analogues can be used as an alternative in case these side effects continue. You could speak to your doctor or nurse or contraception clinic about changing the formulation of the birth control to something that would suit you more.I hope you find this information reassuring. I agree with you that when in doubt, a home pregnancy kit is the safest bet. Use a kit without hesitation in the rare possibility that you miss your periods. Remember it is better to be safe than sorry.